Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 359, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 13, 2012, 6:19 PM CDT for Desha County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2012, 6:19 PM CDT (23:19 UTC)
- Expired
- Aug 13, 2012, 7:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Desha County, AR
The radar
The Little Rock radar (KLZK), 145 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 3:32 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:45 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 13, 2:45 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 PM CDT MON AUG 13 2012 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT COLD FRONT HAS REACHED A LINE FROM BATESVILLE...TO NEAR DEQUEEN...PER 19Z SURFACE OBSERVATIONS. SFC BASED INSTABILITY HAS INCREASED SUBSTANTIALLY AHEAD OF THIS BOUNDARY THIS AFTERNOON...WITH SFC BASED CAPE VALUES OF >= 3500 J/KG NOTED. FORCING ALONG THE BOUNDARY...HOWEVER...APPEARS TO BE QUITE WEAK. THE WINDOW FOR REDEVELOPMENT AFFECTING THE LITTLE ROCK CWA SHOULD CLOSE BY 00Z. THE BOUNDARY IS EXPECTED TO STALL JUST TO THE SOUTH OF THE CWA EARLY TUESDAY. SEVERAL WEAK IMPULSES IN NORTHWESTERLY FLOW WILL AFFECT THE MID SOUTH...AND TOGETHER WILL PROMOTE WIDELY SCATTERED SHRA/TSRA THROUGH MID WEEK. A MUCH MORE PRONOUNCED PRECIPITATION EVENT IS EXPECTED LATE IN THIS PERIOD...LATER FORECASTS WILL REFINE PRECIPITATION CHANCES...DURATION...AND AMOUNTS. 55 && .LONG TERM...FRIDAY THROUGH MONDAY COLD FRONT WILL BE PUSHING SOUTH INTO THE STATE AT THE START OF THE LONG TERM...WITH WIDESPREAD SHRA/TSRA POSSIBLE ALONG AND SOUTH OF THE FRONT. HAVE MENTIONED HIGH END CHANCE POPS FOR THE SRN TWO-THIRDS OF THE CWA AS A RESULT. AS THE FRONT SAGS SOUTH INTO SRN AR BY SAT...BEST POPS WILL DROP SOUTH AS WELL. HOWEVER...THERE REMAINS SOME UNCERTAINTY REGARDING HOW FAR SOUTH THIS FRONT WILL INITIALLY MOVE THIS WEEKEND BEFORE ANOTHER REINFORCING SHOT OF DRIER/COOLER AIR MOVES IN. BY LATE IN THE WEEKEND...THE UPPER TROUGH OVER THE ERN CONUS WILL AMPLIFY A BIT FURTHER...ALLOWING THE FRONT TO PUSH A BIT FURTHER SOUTH SUN. AS A RESULT...KEEP FORECAST DRY FOR SUN...WITH BELOW NORMAL TEMPS. BY EARLY NEXT WEEK...THE PROGRESSIVE PATTERN WILL CONTINUE...WITH THE FRONT ATTEMPTING TO REBOUND BACK NORTH BY THE MIDDLE OF NEXT WEEK. FOR NOW THOUGH...KEEP TEMPS BELOW NORMAL AND FORECAST DRY FOR LATE IN THE PERIOD. 62 && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 65 86 65 91 / 10 10 10 10 CAMDEN AR 67 91 67 93 / 20 10 20 30 HARRISON AR 63 84 66 89 / 0 10 10 20 HOT SPRINGS AR 67 89 67 92 / 10 20 20 30 LITTLE ROCK AR 67 87 67 90 / 10 10 20 20 MONTICELLO AR 69 89 68 92 / 20 10 10 30 MOUNT IDA AR 65 89 64 92 / 10 20 20 30 MOUNTAIN HOME AR 63 85 63 90 / 0 10 10 10 NEWPORT AR 66 86 65 90 / 10 10 10 10 PINE BLUFF AR 67 88 66 91 / 20 10 10 20 RUSSELLVILLE AR 67 88 66 91 / 10 10 20 30 SEARCY AR 66 86 65 90 / 10 10 10 20 STUTTGART AR 67 87 66 90 / 20 10 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 13, 10:03 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1003 AM CDT MON AUG 13 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1003 AM CDT MON AUG 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS COULD REDEVELOP ACROSS THE SOUTHEAST HALF OF THE STATE THIS AFTERNOON AS A FRONT MOVES SOUTHEAST ACROSS ARKANSAS. SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS THE MAIN CONCERN. HOWEVER...THE BEST POTENTIAL FOR THUNDERSTORMS AND ANY SEVERE WEATHER WILL BE TO THE EAST OF THE STATE. DUE TO ONGOING DROUGHT CONDITIONS AND DRY VEGETATION...THERE WILL BE A CONCERN FOR ISOLATED WILDFIRES DUE TO LIGHTNING STRIKES. ALSO...DRIER AIR MOVING IN FROM NORTHWEST BEHIND THE FRONT WILL CAUSE RELATIVE HUMIDITY VALUES TO DROP SIGNIFICANTLY THIS AFTERNOON...ESPECIALLY ACROSS FAR WESTERN SECTIONS OF THE STATE...AND THOSE AREAS THAT DID NOT SEE MUCH RAINFALL OVERNIGHT. THIS WILL ALSO KEEP PORTIONS OF THE STATE IN AN ELEVATED WILDFIRE THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN CHANCES WILL RETURN TO THE FORECAST FOR THE LATTER HALF OF THE WORK WEEK...AS A SYSTEM MOVES IN FROM THE PLAINS. WHILE WIDESPREAD RAINFALL IS EXPECTED...IT IS TOO EARLY TO PINPOINT RAINFALL AMOUNTS. THE FRONT WILL BRING COOLER TEMPERATURES TO THE STATE...WITH HIGHS ONLY IN THE 80S BY THE END OF THE WEEK. EVEN WITH RAINFALL IN THE FORECAST...THE FIRE DANGER WILL REMAIN A CONCERN DUE TO THE SIGNIFICANT DROUGHT ACROSS THE AREA. BURN BANS ARE IN PLACE IN MANY COUNTIES OF ARKANSAS...AND ANY UNCONTROLLED OR ACCIDENTAL FIRE COULD QUICKLY GROW OUT OF CONTROL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58/62
In the hours before
Special weather statement, Aug 13, 3:03 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 PM CDT MON AUG 13 2012
ARZ057-065-132035-
ARKANSAS AR-DESHA AR-
303 PM CDT MON AUG 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DESHA AND
SOUTHEASTERN ARKANSAS COUNTIES UNTIL 330 PM CDT...
AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF STIMSON...OR 6 MILES
SOUTHEAST OF WHITE RIVER NWR...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WHITE RIVER NWR... TRUSTEN HOLDER WMA... STIMSON...
SNOW LAKE... LORAYS... LACONIA...
MOZART... WEBFOOT LAKE... PRAIRIE LAKES...
OWENS LAKE... NORRELL LOCK AND DAM...
LITTLE GOOSE LAKE... LA GRUES LAKE... KNOWLTON...
JOHN SMITH LAKE... HONEY LOCUST BAYOU...
HOLE IN THE WALL LAKE... GARLAND LAKE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3402 9090 3401 9098 3398 9095 3395 9099
3399 9102 3397 9108 3396 9108 3394 9101
3388 9110 3402 9124 3416 9109 3414 9108
3413 9111 3412 9096 3408 9086
TIME...MOT...LOC 2004Z 227DEG 15KT 3401 9109
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:22 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 38 min |
| Aug 13, 12:47 AM CDT | Special Weather Statement | LZK | Logan, Yell | 43 min |
| Aug 13, 1:01 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 44 min |
| Aug 13, 1:03 AM CDT | Special Weather Statement | LZK | Scott | 47 min |
| Aug 13, 1:05 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 40 min |
| Aug 13, 1:32 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Logan, Perry, Pope, Yell | 58 min |
| Aug 13, 1:37 AM CDT | Special Weather Statement | LZK | Yell | 43 min |
| Aug 13, 2:07 AM CDT | Special Weather Statement | LZK | Conway | 43 min |
| Aug 13, 2:10 AM CDT | Special Weather Statement | LZK | Newton | 45 min |
| Aug 13, 2:15 AM CDT | Special Weather Statement | LZK | Perry | 45 min |
| Aug 13, 2:23 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pulaski | 67 min |
| Aug 13, 3:01 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Prairie, Pulaski, White | 59 min |
| Aug 13, 3:49 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Monroe, Prairie | 41 min |
| Aug 13, 3:53 AM CDT | Special Weather Statement | LZK | Pulaski, Saline | 47 min |
| Aug 13, 4:00 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 45 min |
| Aug 13, 4:22 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Van Buren | 38 min |
| Aug 13, 4:24 AM CDT | Special Weather Statement | LZK | Sharp | 46 min |
| Aug 13, 4:45 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski | 45 min |
| Aug 13, 4:47 AM CDT | Special Weather Statement | LZK | Monroe, Prairie | 63 min |
| Aug 13, 4:57 AM CDT | Special Weather Statement | LZK | Faulkner | 28 min |
| Aug 13, 6:09 AM CDT | Special Weather Statement | LZK | Monroe | 46 min |
| Aug 13, 7:06 AM CDT | Special Weather Statement | LZK | Arkansas, Jefferson, Lincoln | 44 min |
| Aug 13, 7:07 AM CDT | Special Weather Statement | LZK | Monroe | 23 min |
| Aug 13, 7:08 AM CDT | Special Weather Statement | LZK | Lonoke | 32 min |
| Aug 13, 7:19 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Monroe | 41 min |
| Aug 13, 7:45 AM CDT | Special Weather Statement | LZK | Desha, Lincoln | 30 min |
| Aug 13, 8:19 AM CDT | Special Weather Statement | LZK | Arkansas | 31 min |
| Aug 13, 3:03 PM CDT | Special Weather Statement | LZK | Desha | 32 min |
| Aug 13, 4:16 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 34 min |
| Aug 13, 4:32 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 43 min |
| Aug 13, 5:14 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 46 min |
| Aug 13, 6:00 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 45 min |
| Aug 13, 6:45 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.